Vol. 314, No. 2, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Teichmüller spaces of piecewise symmetric homeomorphisms on the unit circle

Huaying Wei and Katsuhiko Matsuzaki

Vol. 314 (2021), No. 2, 495–514

We interpolate a new family of Teichmüller spaces TX between the universal Teichmüller space T and its little subspace T0. Each TX is defined by prescribing a subset X of the unit circle as the exceptional set of the vanishing property for T0. The inclusion relation of X induces a natural inclusion of TX, and an approximation of T by an increasing sequence of TX is investigated. In this paper, we discuss the fundamental properties of TX from the viewpoint of the quasiconformal theory of Teichmüller spaces. We also consider the quotient space of T by TX as an analog of the asymptotic Teichmüller space.

universal Teichmüller space, symmetric homeomorphism, asymptotically conformal, Bers embedding, barycentric extension
Mathematical Subject Classification 2010
Primary: 30C62, 30F60, 32G15
Secondary: 37E10, 58D05
Received: 26 December 2019
Revised: 16 December 2020
Accepted: 14 August 2021
Published: 10 November 2021
Huaying Wei
Department of Mathematics and Statistics
Jiangsu Normal University
Katsuhiko Matsuzaki
Department of Mathematics
School of Education
Waseda University